On spectral asymptotics and bifurcation for elliptic operators with odd superlinear term. (English) Zbl 0682.47032

The author studies the existence and asymptotic behaviour of eigenvalues \(\mu_ n(r)\), corresponding to eigenfunctions of \(L^ 2\)-norm \(\| u_ n\| =r\), of the nonlinear problem \[ (NL)\quad Lu+F(u)=\mu u \] on a bounded domain \(\Omega \subset {\mathbb{R}}^ N\), subject to Dirichlet boundary conditions. Here L is a uniformly elliptic operator with smooth coefficients, and F is a nonlinear Nemytskij operator from \(L_ p\) into \(L_ 1\), generated by some odd (in u) nonlinearity \(f=f(x,u)\). In the linearised problem \[ (L)\quad Lu=\mu u, \] the eigenvalues \(\mu^ 0_ n\) satisfy \(\mu^ 0_ n=cn^{2/N}+O(n^{1/N} \log n)\), as \(n\to \infty\) [see, e.g., J. Brüning, Math. Z. 137, 75-85 (1974; Zbl 0268.47053)]. One of the many interesting results in this paper states that \(\mu_ n(r)\) has the same asymptotic behaviour if \(1<p<1+2N\). In case \(p=1\), this result has been obtained by the same author in a previous paper [Boll. Unione Mat. Ital. 4(B), 867-882 (1985; Zbl 0597.35094)].
Reviewer: J.Appell


47J05 Equations involving nonlinear operators (general)
35B32 Bifurcations in context of PDEs
Full Text: DOI


[1] Berger, M. S., Nonlinearity and Functional Analysis (1977), Academic Press: Academic Press New York
[2] Brüning, J., Zur Abschätzung der Spektralfunction elliptischer Operatoren, Math. Z., 137, 75-85 (1974) · Zbl 0268.47053
[3] Chiappinelli, R., On the eigenvalues and the spectrum for a class of semilinear elliptic operators, Boll. Un. mat. ital., 4B, 867-882 (1985) · Zbl 0597.35094
[4] Métivier, G., Valeurs propres de problèmes aux limites elliptiques irréguliers, Bull. Soc. math. Fr., 51/52, 115-219 (1977) · Zbl 0401.35088
[5] Rabinowitz, P. H., Some aspects of nonlinear eigenvalue problems, Rocky Mount. J. Math., 3, 161-202 (1973) · Zbl 0255.47069
[6] Rabinowitz, P. H., Variational methods for nonlinear eigenvalue problems, (Eigenvalues of Nonlinear Problems (1974), Cremonese: Cremonese Roma), 141-195
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.